Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 14, 2017White County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2017, 2:17 PM EDT for White County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 2:17 PM EDT (18:17 UTC)
Expired
Jun 14, 2017, 2:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County White County, GA

The radar

The Greer radar (KGSP), 145 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS82 KFFC 141817
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT WED JUN 14 2017
 
GAZ016-141845-
White GA-
217 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...

At 217 PM EDT...a strong thunderstorm was over Robertstown, or 8
miles north of Cleveland...moving southwest at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee, Low Gap Shelter and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3474 8363 3450 8372 3450 8373 3457 8387
      3461 8386 3462 8387 3462 8388 3472 8386
      3474 8382 3478 8383 3479 8381 3480 8375
TIME...MOT...LOC 1817Z 027DEG 6KT 3473 8377 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 1:35 PM EDT, 42 minutes earlier.

Area forecast discussion, Jun 14, 1:35 PM EDT, 42 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
135 PM EDT Wed Jun 14 2017

.SHORT TERM /Today through Thursday/...
Latest surface analysis shows high pressure in control with ridge
axis over central GA. A very light flow regime at the surface and
aloft allowed for some very slow storm movement to the few storms
we did see yesterday with 2 to 2 and half inches of rain for
isolated locations. Activity long since dissipated with only
sensible wx to worry about through daybreak is some low clouds for
SW sections.

Some mixed signals in the models today with parameter based
analysis indicating a continued dry slot in mean rh from the
southern metro through east Central GA. There is also a
corresponding lack of instability in this zone with values only on
the order of 200 to 300 J/KG with little to no rain chances.
Contrast this with the hi res guidance which shows a majority of
the afternoon activity for areas near Athens. For now...will lean
toward the dry slot solution as this definitely played a role in
the lack of activity for southern metro sections on Tuesday. Still
humid across the Central portions with PWs approaching 2 inches
once again and will carry high end chance pops there.

Upper ridge begins to break down a bit on Thu with some mid level
impulses approaching NW zones by afternoon. Dry slot still
apparent over portions of the area but difficult to ascertain
exactly where as narrow as it is. With high PW axis shifting
northward along with aforementioned breakdown of the
ridge...thinking we should see healthy pop values in the mid to
high end chance range. This will be some 10 to 15 percent higher
than guidance values.

Deese

.LONG TERM /Thursday Night through Tuesday/...
The extended period remains largely unchanged and rather
monotonous through about Monday. As we begin on Thursday
night...the mid and upper levels will begin the process of taking
on more weakly cyclonic flow regime in which multiple weak
shortwave troughs will be advecting through. Stubborn weak trough
stemming from a weak sfc low over the North Carolina Piedmont will
also be lingering somewhere across eastern and northern Georgia.
With such a pattern...think convection from Thursday will be slow
to die down overnight into Friday. Cannot rule out some lingering
strong to isolated severe in this timeframe...mainly associated
with steeper mid level lapse rates as the cyclonic flow pattern
builds in.

On Friday...a very weak mid level shortwave will attempt to close
off...or at least become more concentrated over the local area. This
feature in conjunction with the Piedmont/lee side area of sfc low
pressure in the vicinity should be plenty to spark numerous
thunderstorms amidst a warm and unstable airmass. Coverage should
increase quickly by Friday afternoon and linger into a good
portion of Friday night. Weak low will continue to pump Gulf
moisture into the CWA through Saturday so expecting Saturday to be
similar to Friday...with perhaps slightly higher coverage across
central Georgia as the low attempts to move S/SE...albeit very
slowly. Same story for Sunday.

By Monday...A strong shortwave will eject out of the Great Lakes
into Ontario/Quebec. This will push the next cold front into the
area...which should have no problem sustaining thunderstorm
development along it despite best dynamics being well north. Belt of
stronger westerlies remain far enough north to keep best shear out
of the area. Things become a little unclear as this front progresses
south through the CWA. At the moment...seeing anticyclonic flow
around the Bermuda High pushing a plume of moisture into the region
from the SE...which looks to collide with the front and create some
sort of shear zone. Way too early to get cute with any details
though. Still EC/GFS agreement on a tropical wave developing off the
Yucatan next week. In addition...pattern change to Western US ridge
and eastern US trough is possible by next week.

Kovacik

&&

AVIATION...
18Z UPDATE...
Expect sct-bkn035-050 across the area this afternoon. Convection
has started to develop and may affect all taf sites through the
evening. Have added tempo across the KATL area sites due to
activity approaching from the north. Otherwise wait and see for
the remainder of the sites. Not looking for widespread morning
stratus but may be sct clouds 030-040 around all night. Thursday
generally a repeat of today but with better thunderstorm chances
mainly north GA. Winds light WNW becoming light and variable
overnight.

//ATL CONFIDENCE...18Z UPDATE...
Medium on location of thunderstorms this afternoon.
High on remaining elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  71  91  71 /  30  30  40  30
Atlanta         88  72  88  72 /  20  20  40  30
Blairsville     83  65  83  65 /  40  40  40  40
Cartersville    88  70  89  69 /  30  30  30  30
Columbus        88  73  89  72 /  40  40  50  40
Gainesville     86  71  87  70 /  30  30  40  30
Macon           89  71  90  72 /  30  30  40  40
Rome            89  70  89  69 /  30  30  40  40
Peachtree City  88  69  88  68 /  20  20  40  30
Vidalia         90  73  91  73 /  40  40  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Kovacik
AVIATION...41
Hazardous weather outlook, Jun 14, 5:37 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
537 AM EDT Wed Jun 14 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
537 AM EDT Wed Jun 14 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected across north and central
Georgia today and tonight. A few of the storms could become
strong with the primary threats being gusty winds, frequent
lightning and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms will be possible across the entire area
Thursday. A few of the storms may become severe with the potential
to produce damaging wind gusts...hail...lightning...and heavy
rainfall.

Scattered thunderstorms will continue to be possible Friday through
Tuesday, mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 14, 1:02 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
102 PM EDT WED JUN 14 2017

GAZ007-013-014-141730-
Gilmer GA-Dawson GA-Pickens GA-
102 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER...WESTERN DAWSON
AND PICKENS COUNTIES UNTIL 130 PM EDT...

At 102 PM EDT...a strong thunderstorm was over Cartecay, or 7 miles
southeast of Ellijay...moving south at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jasper, Talking Rock, Sequoyah Lake, Cartecay, Lake Tamarack,
Marblehill, Tate and Roy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3466 8448 3465 8433 3441 8426 3443 8459
TIME...MOT...LOC 1702Z 003DEG 9KT 3459 8442

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 14, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT WED JUN 14 2017

GAZ016-141845-
White GA-
217 PM EDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...

At 217 PM EDT...a strong thunderstorm was over Robertstown, or 8
miles north of Cleveland...moving southwest at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee, Low Gap Shelter and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3474 8363 3450 8372 3450 8373 3457 8387
      3461 8386 3462 8387 3462 8388 3472 8386
      3474 8382 3478 8383 3479 8381 3480 8375
TIME...MOT...LOC 1817Z 027DEG 6KT 3473 8377

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:52 PM EDTSpecial Weather StatementFFCForsyth23 min
Jun 13, 10:05 PM EDTSpecial Weather StatementFFCCobb25 min
Jun 13, 10:16 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 13, 10:20 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton25 min
Jun 13, 10:32 PM EDTSpecial Weather StatementFFCCobb28 min
Jun 14, 1:02 PM EDTSpecial Weather StatementFFCPickens28 min
Jun 14, 3:14 PM EDTSpecial Weather StatementFFCTowns31 min
Jun 14, 4:01 PM EDTSpecial Weather StatementFFCWhite29 min
Jun 14, 4:19 PM EDTSpecial Weather StatementFFCGwinnett26 min
Jun 14, 4:29 PM EDTSpecial Weather StatementFFCUnion31 min
Jun 14, 5:10 PM EDTSpecial Weather StatementFFCUnion35 min
Jun 14, 5:20 PM EDTSpecial Weather StatementFFCBanks25 min
Jun 14, 5:22 PM EDTSpecial Weather StatementFFCUnion23 min
Jun 14, 5:24 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson36 min
Jun 14, 5:28 PM EDTSpecial Weather StatementFFCMurray32 min
Jun 14, 5:30 PM EDTSevere Thunderstorm WarningFFCBanks30 min
Jun 14, 5:40 PM EDTSpecial Weather StatementFFCFannin35 min
Jun 14, 6:02 PM EDTSpecial Weather StatementFFCBanks28 min
Jun 14, 6:04 PM EDTSpecial Weather StatementFFCMurray26 min
Jun 14, 6:11 PM EDTSevere Thunderstorm WarningFFCBanks, Madison38 min
Jun 14, 6:21 PM EDTSpecial Weather StatementFFCFannin24 min
Jun 14, 6:30 PM EDTSpecial Weather StatementFFCMadison30 min
Jun 14, 6:32 PM EDTSpecial Weather StatementFFCPickens28 min
Jun 14, 6:34 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Pickens27 min
Jun 14, 6:41 PM EDTSpecial Weather StatementFFCGilmer34 min
Jun 14, 6:43 PM EDTSevere Thunderstorm WarningFFCGilmer22 min
Jun 14, 6:55 PM EDTSpecial Weather StatementFFCDeKalb35 min
Jun 14, 7:14 PM EDTSpecial Weather StatementFFCCherokee31 min
Jun 14, 7:38 PM EDTSpecial Weather StatementFFCDawson37 min
Jun 14, 7:48 PM EDTSevere Thunderstorm WarningFFCCobb21 min
Jun 14, 7:51 PM EDTSpecial Weather StatementFFCCherokee24 min
Jun 14, 7:53 PM EDTSevere Thunderstorm WarningFFCCherokee26 min
Jun 14, 7:56 PM EDTSpecial Weather StatementFFCPaulding34 min
Jun 14, 7:59 PM EDTSevere Thunderstorm WarningFFCPaulding31 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.